Abstract

Zernike polynomials are commonly used to describe the aberration of light beams, and the beam quality of Gaussian beams with aberrations can be deduced when the order of Zernike polynomials is limited. In this paper, Hermite polynomials are utilized to reconstruct the aberrations of Gaussian beams. The beam quality factor is directly related to the coefficient and terms of Hermite polynomials and has no limit on its index. We analyzed the beam quality of a Gaussian beam with a quartic aberration and other former 11th Zernike aberrations by Hermite polynomial expansion. The result corresponds with the published research work.

© 2012 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Characterization of aberrated laser beams

Javier Alda, José Alonso, and Eusebio Bernabeu
J. Opt. Soc. Am. A 14(10) 2737-2747 (1997)

Generalized beam quality factor of aberrated truncated Gaussian laser beams

Cosmas Mafusire and Andrew Forbes
J. Opt. Soc. Am. A 28(7) 1372-1378 (2011)

Mean focal length of an aberrated lens

Cosmas Mafusire and Andrew Forbes
J. Opt. Soc. Am. A 28(7) 1403-1409 (2011)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (2)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (19)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription